Doctors Lounge - Pediatrics AnswersBack to Pediatrics Answers List
Date of last update: 9/9/2017.
Forum Name: Pediatric Topics
|WorriedMotherof2 - Thu Jan 01, 2009 4:17 am||
I'm a mother of two , and my youngest is turning two in February. Right now , she has these symptoms, fever off and on , redness around eyes, can't sleep, sometimes hard stools, and whinning. She's always been a good baby never whines about anything so that and the symptoms is causing concern . She's experienced these symptoms three times now , the first time I took her to the E.R they said it was a viral infection and perscribed amoxilcillan, she was itching at one of her ears so they also perscribed ear drops for her, all though they didn't see an infection at all but they perscibed the drops anyways for a numbing solution just in case an infection was starting. The second time she went to the doctor they said the same thing and pretty much perscribed the same medicines. My youngest has only had two sets of shots , the shots she got at the hospital when she was born and then the first set of shots afterwards, her body did not react well to them , so her father and I did some research because our oldest daughter did fine with shots. So we continued our research and found that the immunization shots can cause such problems as Autism and loss of hearing and it occurs in 1 out of every 150 children and it is up to the parents if they want to risk that so we of course decided against immunization shots. I asked the doctor the first time these symptoms occuried if this could be why , the doctor said that had nothing to do with it , that it was just a common viral infection. I do not have the money to bounce around doctor after doctor trying to figure out why my daughter is expirencing these problems all I know is she and I both need sleep and I feel horriable I can't help my own child. I know this is not alot to work with in finding an answer but these few little symtoms are all she has. To add to this she interacts fine with her older sister and learning , sometimes these problems only happen at night , barely through the day only so often, but when these symptoms occur they last for sometimes 3 weeks. Please answer if you have any knowledge of what this could be.
|Jannah G., RN - Tue Jan 06, 2009 5:24 pm||
Was your little one experiencing these symptoms (fever, irritability, whining...) around the time that she was vaccinated?
If so, then I would not be overly concerned at this time. Your pediatrician may have advised you already, but in many cases, children will experience low grade fevers and a little bit of irritability during their vaccination period. This is a very normal occurrence, and most often just a dose of Tylenol or Motrin (if they are old enough) prior and post the vaccine can help with the fever and comfort.
There are some vaccines that are "live", very basically meaning that the immunization is made with some of the actual organism itself. But! Not to worry, it is completely deactivated and non-infective. Because we sometimes use these "live" vaccines (which I like to think of it as a "dead version of the bug" :), it still can cause a very mild reaction, as if we were coming down with something. Similar to how some people react to the flu vaccine.
I always recommend that you follow up with your pediatrician. If fever persists, or she is inconsolable, or even any general worsening of symptoms, see a doctor.
There is never any harm in being safe!
Good luck Mommy :)
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.